Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 277, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Oct 1, 2014, 5:29 PM MDT for Lincoln County, Washington County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 1, 2014, 5:29 PM MDT (23:29 UTC)
- Expired
- Oct 1, 2014, 6:00 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lincoln County, CO, Washington County, CO
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260
WUUS55 KBOU 012329
SVRBOU
COC073-121-020000-
/O.NEW.KBOU.SV.W.0277.141001T2329Z-141002T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
529 PM MDT WED OCT 1 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WASHINGTON COUNTY IN NORTHEASTERN COLORADO...
NORTHEASTERN LINCOLN COUNTY IN EAST CENTRAL COLORADO...
* UNTIL 600 PM MDT
* AT 528 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF OTIS TO 5 MILES SOUTH OF
ARICKAREE SCHOOL TO NEAR ARRIBA...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. RECENT WIND REPORTS INCLUDE 54 MPH AT
AKRON...48 MPH AT WOODROW...AND 45 MPH IN LIMON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTIS...ARRIBA...PLATNER...ARICKAREE SCHOOL AND COPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3956 10315 3913 10316 3924 10345 3969 10313
4028 10308 4025 10279 3957 10280
TIME...MOT...LOC 2328Z 286DEG 37KT 4019 10301 3967 10305 3928 10333
HAIL...<.75IN
WIND...60MPH
$$
GIMMESTAD2 follow-up statements
924
WWUS55 KBOU 012346
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
546 PM MDT WED OCT 1 2014
COC073-121-020000-
/O.CON.KBOU.SV.W.0277.000000T0000Z-141002T0000Z/
WASHINGTON CO-LINCOLN CO-
546 PM MDT WED OCT 1 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR EASTERN WASHINGTON AND NORTHEASTERN LINCOLN COUNTIES...
AT 545 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES WEST OF YUMA TO 3 MILES SOUTH OF COPE TO 5
MILES SOUTHWEST OF FLAGLER...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. RECENT WIND REPORTS INCLUDE 54 MPH AT
AKRON AND 51 MPH AT LIMON.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTIS...ARRIBA...PLATNER...ARICKAREE SCHOOL AND COPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3956 10315 3913 10316 3924 10345 3969 10313
4028 10308 4025 10279 3957 10280
TIME...MOT...LOC 2345Z 286DEG 37KT 4014 10280 3962 10284 3923 10312
HAIL...<.75IN
WIND...60MPH
$$
GIMMESTAD006
WWUS55 KBOU 020003
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
603 PM MDT WED OCT 1 2014
COC073-121-020012-
/O.EXP.KBOU.SV.W.0277.000000T0000Z-141002T0000Z/
WASHINGTON CO-LINCOLN CO-
603 PM MDT WED OCT 1 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS IN THE 35 TO 50 MPH RANGE WILL CONTINUE FOR AT LEAST
ANOTHER HOUR AS THUNDERSTORMS MOVE THROUGH THE AREA.
LAT...LON 3956 10315 3913 10316 3924 10345 3969 10313
4028 10308 4025 10279 3957 10280
TIME...MOT...LOC 0001Z 286DEG 37KT 4014 10280 3962 10284 3923 10312
$$
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 1, 3:00 PM MDT, 2 hours 29 minutes earlier.
Area forecast discussion, Oct 1, 3:00 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 300 PM MDT WED OCT 1 2014 .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 300 PM MDT WED OCT 1 2014 THE UPPER LEVEL LOW WITH SURFACE FRONT HAS MOVED OVER THE WESTERN PORTIONS OF THE STATE SWITCHING WARMER SOUTHWEST FLOW TO WNW BRINGING COOLER AIR DOWN TO THE SURFACE. THESE COOLER TEMPERATURES COMBINED WITH DECREASING WET BULB ZEROS THROUGH THE AFTERNOON HAVE BROUGHT SNOW DOWN TO 8000-8500 FT. THE SNOW WILL CONTINUE THROUGH THE EVENING IN THE MOUNTAINS AND HIGHER FOOTHILLS WITH AN ADDITIONAL 1-2 INCHES OVERNIGHT OVER THE HIGHER MOUNTAINS WHERE YOU HAVE DECENT QG VV AND UPSLOPE. THE WINTER WEATHER ADVISORY WILL END AT MIDNIGHT WHEN THE SNOW TAPERS OFF. AT LOWER ELEVATIONS WITH THE COLD FRONT AND SECONDARY SURGE OF COOLER AIR FROM A DISORGANIZED FRONT THAT WILL DROP DOWN INTO COLORADO LATER THIS AFTERNOON SHOWERS WITH ONLY ISOLATED THUNDERSTORMS WILL BE POSSIBLE. THERE IS DECENT LIFT THROUGH THE PERIOD WITH LAPSE RATES OVER DENVER OF 8.6 C/KM BUT DUE TO LACK OF MUCH HEATING THIS AFTERNOON AND VERY LITTLE CAPE WIDESPREAD DEVELOPMENT IS NOT EXPECTED. GUSTY WINDS ARE POSSIBLE WITH THE SHOWERS WITH WIND SPEEDS GUSTING UP TO 25 MPH OVER THE PLAINS AND 40 MPH OVER THE HIGHER MOUNTAINS ABOVE TIMBERLINE. CLOUDS WILL LINGER OVER THE PLAINS AND HIGHER MOUNTAINS...ESPECIALLY ON THE WESTERN SLOPES AND VALLEYS THROUGH THE EVENING WITH SKIES CLEARING BY MORNING WITH SUBSIDENCE MOVING IN. .LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY) ISSUED AT 300 PM MDT WED OCT 1 2014 INITIALLY...A QUICK MOVING COLD FRONT WILL BE SWEEPING ACROSS THE NORTHEAST PLAINS THURSDAY EVENING. THE NAM AND GFS BOTH SHOW A STRONG THERMAL GRADIENT MARCHING ACROSS THE NORTHEAST CORNER OF THE STATE FROM 00Z THROUGH 12Z...BUT BOTH MODELS ALSO LIMIT ANY AREA OF PRECIPITATION TO SOUTHEASTERN WYOMING AND WESTERN NEBRASKA. QUASI-GEOSTROPHIC DIAGNOSTICS SHOW ONLY A FEW HOURS OF RISING VERTICAL MOTIONS AS THE FRONT MOVES THROUGH...BUT THEN ADDITIONAL SUBSIDENCE. WILL MENTION ISOLATED RAIN SHOWERS OVER THE NORTHEAST CORNER OF THE FORECAST AREA THURSDAY EVENING...IN CASE A LINE OF SHOWERS DEVELOPS IN WYOMING. THE COOL AIR MOVING INTO THE STATE WILL LINGER OVER THE PLAINS THROUGH FRIDAY MORNING. WITH SKIES BECOMING MOSTLY CLEAR LATE THURSDAY NIGHT...IT IS POSSIBLE THAT MORNING LOWS ON FRIDAY COULD BE NEARING THE FREEZING MARK. AT THIS TIME...ONLY THE PALMER DIVIDE REGION IS EXPECTED TO BE LOWER THAN 32. AFTER FRIDAY MORNING...STRONG UPPER LEVEL RIDGING WILL BE BUILDING OVER COLORADO AND THE SOUTHWESTERN U.S. WHICH WILL CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK. TEMPERATURES WILL BE GRADUALLY WARMING THROUGH THE PERIOD AS SKIES REMAIN MOSTLY CLEAR. DRY AND MILD WILL BE THE PRIMARY MESSAGE. && .AVIATION...(FOR THE TAFS THROUGH 00Z THURSDAY LATE AFTERNOON) ISSUED AT 300 PM MDT WED OCT 1 2014 CLOUDS AND PRECIP WILL STEADILY START TO MOVE IN AS THE FRONT MAKES IT WAY EASTWARD OFF THE MOUNTAINS. AS THE FRONT MOVES OVER WATCH FOR WINDS TO BECOME VARIABLE AND STRONGER WITH GUSTING UP TO 20 MPH AND RAIN STARTING BETWEEN 20 AND 21Z. WITH THIS SECONDARY PUSH OF COOLER AIR AND MOISTURE SHOWERS WILL CONTINUE INTO THE EVENING WITH SOME CONVECTION POSSIBLE IN THE VICINITY ALONG THE FOOTHILLS THIS AFTERNOON. CIGS WILL DECREASE STARTING AROUND 21Z TO BELOW 5000 FT AGL THEN BELOW 3000 BY 00Z. CONDITIONS SHOW IMPROVEMENT AFTER 04Z WITH SOME LIGHT FOG DEVELOPING IN LOW LYING AREAS THEN SCATTERING OUT BY 16Z. && .BOU WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR COZ031- 033-034. && SHORT TERM...BOWEN LONG TERM...DANKERS AVIATION...BOWEN
Hazardous weather outlook, Oct 1, 11:03 AM MDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1103 AM MDT WED OCT 1 2014 COZ030>051-021715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT WED OCT 1 2014 ...THERE IS A WINTER WEATHER ADVISORY FOR THE MOUNTAINS FROM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT IS MOVING ACROSS THE MOUNTAINS LATE THIS MORNING AND CROSS THE NORTHEAST PLAINS OF COLORADO DURING THE AFTERNOON. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP WITH THE FRONTAL PASSAGE. SNOW LEVELS WILL ALSO DROP TO NEAR 10 THOUSAND FEET THIS AFTERNOON AND 8500 FEET OVERNIGHT. AREAS ABOVE 10 THOUSAND FEET COULD SEE 4 TO 7 INCHES OF SNOW ACCUMULATION BY MIDNIGHT TONIGHT. TRAVEL OVER THE HIGH MOUNTAIN PASSES AND AROUND THE EISENHOWER TUNNEL MAY BECOME DIFFICULT LATER TODAY DUE TO FALLING SNOW ALONG WITH ICY AND SNOW COVERED ROADWAYS. SNOWFALL IN THE HIGH COUNTRY IS EXPECTED TO TAPER OFF AFTER MIDNIGHT WITH THE RAINFALL ON THE PLAINS ENDING BEFORE MORNING AS THE STORM SYSTEM EXITS THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO NORTHEAST COLORADO THURSDAY EVENING WITH A FEW SHOWERS ALONG THE WYOMING AND NEBRASKA BORDERS. CONTINUED COOLER TEMPERATURES ARE EXPECTED BEHIND THE FRONT ON FRIDAY. BY FRIDAY MORNING...LOW TEMPERATURES MAY DROP CLOSE TO FREEZING...SO PROTECTION OF LATE SEASON GARDENS AND SENSITIVE VEGETATION MAY BE NECESSARY. DRY CONDITIONS WITH A WARMING TREND ARE EXPECTED THROUGH THE WEEKEND ACROSS THE MOUNTAINS AND NORTHEAST COLORADO. AFTERNOON HIGH TEMPERATURES WILL RETURN TO SEASONAL NORMALS THROUGH THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Oct 1, 3:32 PM MDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 ENE GREENWOOD VILLAGE 39.62N 104.89W
10/01/2014 DENVER CO BROADCAST MEDIA
TREE KNOCKED DOWN WITH POWER OUTAGE AT DTC.
0315 PM TSTM WND GST BUCKLEY AFB 39.70N 104.75W
10/01/2014 M52.00 MPH ARAPAHOE CO ASOS
&&
FCOOPERLocal storm report, Oct 1, 3:38 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
338 PM MDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 ENE GREENWOOD VILLAGE 39.62N 104.89W
10/01/2014 DENVER CO BROADCAST MEDIA
TREE KNOCKED DOWN WITH POWER OUTAGE AT DTC.
0315 PM TSTM WND GST BUCKLEY AFB 39.70N 104.75W
10/01/2014 M60.00 MPH ARAPAHOE CO ASOS
&&
FCOOPERLocal storm report, Oct 1, 3:57 PM MDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
357 PM MDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 ENE GREENWOOD VILLAGE 39.62N 104.89W
10/01/2014 DENVER CO BROADCAST MEDIA
TREE KNOCKED DOWN WITH POWER OUTAGE AT DTC.
0315 PM TSTM WND GST BUCKLEY AFB 39.70N 104.75W
10/01/2014 M60.00 MPH ARAPAHOE CO ASOS
0351 PM TSTM WND GST 3 ENE WIGGINS 40.25N 104.03W
10/01/2014 M59.00 MPH MORGAN CO 911 CALL CENTER
&&
FCOOPERLocal storm report, Oct 1, 4:05 PM MDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
405 PM MDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 ENE GREENWOOD VILLAGE 39.62N 104.89W
10/01/2014 DENVER CO BROADCAST MEDIA
TREE KNOCKED DOWN WITH POWER OUTAGE AT DTC.
0315 PM TSTM WND GST BUCKLEY AFB 39.70N 104.75W
10/01/2014 M60.00 MPH ARAPAHOE CO ASOS
0351 PM TSTM WND GST 3 ENE WIGGINS 40.25N 104.03W
10/01/2014 M59.00 MPH MORGAN CO MESONET
&&
FCOOPERLocal storm report, Oct 1, 4:21 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
421 PM MDT WED OCT 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 ENE GREENWOOD VILLAGE 39.62N 104.89W
10/01/2014 DENVER CO BROADCAST MEDIA
TREE KNOCKED DOWN WITH POWER OUTAGE AT DTC.
0315 PM TSTM WND GST BUCKLEY AFB 39.70N 104.75W
10/01/2014 M60.00 MPH ARAPAHOE CO ASOS
0351 PM TSTM WND GST 3 ENE WIGGINS 40.25N 104.03W
10/01/2014 M59.00 MPH MORGAN CO MESONET
0410 PM TSTM WND DMG FORT MORGAN 40.27N 103.79W
10/01/2014 MORGAN CO 911 CALL CENTER
POWER LINES AND BRANCHES DOWN.
&&
THUSEThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:19 AM MDT | Winter Weather Advisory | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 21 hr |
| Oct 1, 3:23 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver, Morgan, Weld | 52 min |
| Oct 1, 4:03 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Washington | 42 min |
| Oct 1, 4:38 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln, Washington | 52 min |
| Oct 1, 5:56 PM MDT | Special Weather Statement | BOU | Phillips, Sedgwick | 49 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.